Penis shrinks during the day with associated pain

Patient

Q: My grandfather came to me asking for help. He is embarrassed to visit his female PCP. He has gout for years and has been put on a new medication for it. He is also regularly taking medication (beta-blocker?). In the last few months he has has discoloration in his nail beds and some finger pain, similar symptoms to Reynauds. Now he has come to me saying that off and on throughout the day, his penis shrinks very small and causes pain. He pointed out that it gets down to the size of the first to knuckles of his pinky. When it shrinks like this it causes him pain and makes it difficult to urinate. Later it will go back to normal and the pain is gone. He wants to know if this is a side effect of one of the 2 medications, or if adding another medication is the only option. He is 65 years old and otherwise in good active health.

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi, I have had this on my penis since mid Oct (3 months). It has not been any change in its color or development is ...

Q: I have my period and its like slimy blood clot like i gave birth 16 weeks ago. Is this normal at all its not like a n...

Q: I recently bought a 1 litre water bottle that you drink between 8-1 and then fill up and drink again between 1-6 (I w...

Q: My 19 month old granddaughter was a wonderful eater & now she will barely eat anything? I have started giving her...

Q: I was on birth control last month to get my hormones back in control before trying for a baby again. I took to from D...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews